Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Sep 1, 2021, 9:55 PM EDT for Brooks County, Lowndes County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2021, 9:55 PM EDT (01:55 UTC)
- Expired
- Sep 1, 2021, 10:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.00 in
- Wind
- 40
Counties Brooks County, GA, Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 24 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1004 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
648
WWUS82 KTAE 020155
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
955 PM EDT Wed Sep 1 2021
GAZ159-160-020245-
Brooks GA-Lowndes GA-
955 PM EDT Wed Sep 1 2021
...A strong thunderstorm will impact portions of Lowndes and central
Brooks Counties through 1045 PM EDT...
At 955 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hahira, or 11 miles northwest of Valdosta, moving southeast at 15
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Quitman, Valdosta, Hahira, Moody Air Force Base, I-75 At Exit 16,
Remerton, Morven, Barney, Valdosta Regional Airport, Kinderlou, I-75
At Exit 29, Empress, Brooks Co A/p, Blue Springs, I-75 At Exit 22 and
Naylor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3085 8309 3083 8309 3083 8310 3082 8310
3065 8358 3100 8367 3105 8350 3104 8349
3103 8347 3103 8327 3097 8318 3095 8318
3095 8315 3087 8302 3085 8303
TIME...MOT...LOC 0155Z 304DEG 15KT 3096 8346
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
11-MMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Sep 1, 9:07 PM EDT, 48 minutes earlier.
Area forecast discussion, Sep 1, 9:07 PM EDT, 48 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
907 PM EDT Wed Sep 1 2021
.UPDATE...
A couple bands of strong to occasionally severe thunderstorms over
southeast Alabama and south central Georgia continue to move south
to southeastward this evening. Gusty winds of 40-60 mph have
accompanied these storms. The storms in south central Georgia should
exit our CWA over the next couple hours. The line in southeast
Alabama will enter our Florida Panhandle counties and sag southward
toward the I-10 corridor over the next few hours. These storms
should gradually weaken through the remainder of the evening with
the loss of daytime heating. PoPs were adjusted slightly upward
for this evening near and north of I- 10 to account for ongoing
storms gradually tapering.
&&
.PREV DISCUSSION [740 PM EDT]...
.NEAR TERM [Through Thursday]...
In the northwest flow aloft left behind in the wake of Ida, an
upper disturbance is currently diving southeast through Central
Alabama in a warm, moist, and moderately unstable environment. A
line of gusty thunderstorms is currently moving through the
Birmingham metro area, largely focused at the leading edge of the
southeastward propagating cold pool. This disturbance will
continue to sweep southeast this evening, passing across the tri-
state area late this evening and overnight. This cluster should
weaken with the loss of daytime heating, but it will still be
capable of bringing showers and possibly a thunderstorm during a
time when most folks are sleeping.
Northerly flow in the 1000-700 mb layer will follow into out AL
and GA counties on Thursday, brining a drier air mass. Surface
dewpoints will drop into the upper 60s, and PW values will drop
below 1.5". This should shut down afternoon air mass convection
there. In contrast further south, the air mass will remain moist
enough over our FL counties for an afternoon round of seabreeze
driven convection. The weak northerly flow aloft should pin the
convection fairly close to the coast, i.e. along and south of
I-10.
.SHORT TERM [Thursday Night Through Saturday]...
A cold front-like trough will settle south through our FL counties
on Thu night and turn up stationary over the Gulf on Fri and
Saturday. The air mass north of this feature is not any colder
than to its south, but the air mass will be drier. A modest
drying of surface dewpoints will continue over the entire forecast
area on Friday and Saturday, and afternoon convection over our FL
counties will become pretty hard to find on Saturday. For most
folks, this will seem like a delightful change after the recent
onslaught of rain and super muggy air.
.LONG TERM [Saturday night Through Wednesday]...
An upper high will reside over the Lower Mississippi Valley on
Saturday, then retrograde west across Texas on Sunday and Monday.
This will open the door for an upper trough to gradually dig south
from the Great Lakes region during the first half of next week. In
the return to northwest flow, a cold front will likely cross the
Mid- South region next Tuesday and make its way into southeast
Alabama and southern Georgia around next Wednesday.
In advance of this front, a return south low-level southwest flow
late this weekend will also mean a return of low-level moisture
off the Gulf. For most of the forecast area, PW values will
moisten to near or above 1.5" on Monday, and continue a slow
moistening on Tue and Wed. This is moist enough to bring a more
muted resumption of air mass thunderstorm activity, driven by
by afternoon penetration of the seabreeze front.
As such, rain chances will gradually creep up a bit more each day
from Monday through next Wednesday.
.AVIATION...
[Through 00Z Friday]
A few showers and thunderstorms should push through the area from
northwest to southeast this evening. Quiet conditions are expected
thereafter with some IFR ceilings possible overnight. Showers and
storms tomorrow should be confined to the FL terminals close to
the coast.
.MARINE...
It has been a squally day over the northeast Gulf, as numerous
thunderstorms earlier today produced gale-force gusts. Though the
storms have settled down, Buoy 42036 is still observing 6-foot
seas. Winds will really diminish on Thursday and Friday, though
there will be about a 6-12 hour lag in the sea state reflecting
the calming weather.
From CWF synopsis...Fresh and strong westerly breezes over the
waters this evening will gradually ease on Thursday and Friday, as
a weak cold front or trough settles closer to the northeast Gulf
and turns up stationary. High pressure will briefly build in
strong enough behind this front on Friday night for a round of
nocturnal easterlies.
Southwest to west flow will return on Sunday and slowly freshen on
Monday, as another weak front reaches the Southeast States.
.FIRE WEATHER...
A decrease in shower and thunderstorm coverage on Thursday and
Friday will culminate in a mostly dry Saturday. A drier air mass
will slowly trickle in and result in RH below 40 percent in places
by Saturday, particularly in Southwest Georgia.
Fog Potential and Other Remarks...Excellent RH recovery will lead
to the possibility of patchy fog on Thursday morning.
.HYDROLOGY...
The Suwanee River at Rock Bluff is hovering right near minor flood
but should slowly eek below flood stage this evening.
Other rivers over the Panhandle are running high, in some cases
just below flood stage. However, no new riverine flooding is
expected.
New rainfall amounts through this weekend will be hydrologically
insignificant.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 90 71 91 70 / 30 60 20 30 10
Panama City 76 89 72 90 73 / 40 50 20 20 10
Dothan 71 89 68 89 68 / 50 20 10 10 0
Albany 73 90 70 91 67 / 40 20 10 10 0
Valdosta 73 89 70 90 67 / 50 60 20 20 10
Cross City 75 89 73 90 71 / 40 60 40 50 20
Apalachicola 77 88 73 87 74 / 40 60 30 20 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Thursday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory until 10 PM EDT this evening for Apalachee
Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-Coastal Waters From Ochlockonee River
to Apalachicola Fl out to 20 Nm-Coastal waters from
Suwannee River to Keaton Beach FL out 20 NM-Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM.
&&
UPDATE...Young
NEAR TERM...Haner
SHORT TERM...Haner
LONG TERM...Haner
AVIATION...Merrifield
MARINE...Haner
FIRE WEATHER...Haner
HYDROLOGY...HanerIn the hours before
Local storm report, Sep 1, 8:29 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
829 PM EDT WED SEP 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM FUNNEL CLOUD NASHVILLE 31.20N 83.25W
09/01/2021 BERRIEN GA TRAINED SPOTTER
SPOTTER REPORTED A BRIEF FUNNEL CLOUD THAT
QUICKLY LIFTED ALONG US 129 NEAR NASHVILLE.
TIME ESTIMATED BY RADAR.
&&Special weather statement, Sep 1, 8:34 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
734 PM CDT Wed Sep 1 2021
ALZ065>069-020115-
Dale AL-Henry AL-Coffee AL-Geneva AL-Houston AL-
734 PM CDT Wed Sep 1 2021
...Strong thunderstorms will impact portions of southern Dale,
southwestern Henry, southeastern Coffee, northeastern Geneva and
northwestern Houston Counties through 815 PM CDT...
At 734 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Newton to 9 miles south of Enterprise.
Movement was east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Daleville, Headland, Dothan, Ozark, Enterprise, Fort Rucker,
Hartford, Taylor, Midland City, Kinsey, Ashford, Level Plains,
Slocomb, Cowarts, Newton, Webb, Columbia, Pinckard, Malvern and
Rehobeth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3146 8553 3136 8509 3133 8509 3132 8508
3129 8509 3129 8510 3128 8511 3127 8511
3101 8549 3118 8577 3120 8596
TIME...MOT...LOC 0034Z 279DEG 23KT 3141 8554 3120 8588
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
11-MMSpecial weather statement, Sep 1, 8:56 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
856 PM EDT Wed Sep 1 2021
GAZ146>148-158>161-020130-
Berrien GA-Brooks GA-Lanier GA-Lowndes GA-Colquitt GA-Cook GA-
Thomas GA-
856 PM EDT Wed Sep 1 2021
...Strong thunderstorms will impact portions of southern Cook,
southeastern Berrien, Lanier, Lowndes, northeastern Thomas, northern
Brooks and Colquitt Counties through 930 PM EDT...
At 856 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Moultrie to Hahira to near Lakeland. Movement
was east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Moultrie, Lakeland, Adel, Valdosta, Hahira, Sparks, Ray City, I-75 At
Exit 16, Moody Air Force Base, Riverside, Schley, Remerton, Meigs,
Morven, Berlin, Funston, Cecil, Ellenton, Reed Bingham State Park and
Barretts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3086 8300 3085 8301 3085 8309 3083 8309
3083 8310 3080 8310 3080 8312 3079 8313
3074 8314 3107 8395 3128 8389 3113 8337
3119 8305 3119 8298 3087 8297
TIME...MOT...LOC 0056Z 284DEG 24KT 3115 8376 3100 8337 3108 8301
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
11-MMSpecial weather statement, Sep 1, 9:12 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
912 PM EDT Wed Sep 1 2021
ALZ067-069-GAZ123-142>144-155-020215-
Henry AL-Houston AL-Miller GA-Baker GA-Calhoun GA-Seminole GA-
Early GA-
912 PM EDT Wed Sep 1 2021
...Strong thunderstorms will impact portions of southeastern Henry
and eastern Houston Counties in southeastern Alabama, Miller,
northwestern Baker, southwestern Calhoun, northwestern Seminole and
Early Counties in southwestern Georgia through 1015 PM EDT/915 PM
CDT/...
At 912 PM EDT/812 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 7 miles northwest of
Blakely to Dothan. Movement was east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Colquitt, Donalsonville, Blakely, Headland, Dothan, Kinsey, Ashford,
Cowarts, Arlington, Webb, Columbia, Douglasville, Centerville, Avon,
Gordon, Iron City, Damascus, Jakin, Haleburg and Iveys Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3138 8430 3093 8494 3098 8501 3100 8500
3100 8504 3128 8542 3147 8508 3150 8492
3150 8486
TIME...MOT...LOC 0112Z 283DEG 27KT 3144 8503 3123 8542
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
11-MMSpecial weather statement, Sep 1, 9:22 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
822 PM CDT Wed Sep 1 2021
ALZ068-069-FLZ009>011-020215-
Geneva AL-Houston AL-Holmes FL-Jackson FL-Washington FL-
822 PM CDT Wed Sep 1 2021
...Strong thunderstorms will impact portions of eastern Geneva,
Houston, northern Jackson, Holmes and northeastern Washington
Counties through 915 PM CDT...
At 822 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dothan to Geneva. Movement was southeast
at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cottonwood, Chipley, Graceville, Dothan, Bonifay, Geneva, Hartford,
Taylor, Ashford, Slocomb, Cowarts, Malone, Malvern, Rehobeth,
Cottondale, Greenwood, Avon, Caryville, Esto and Madrid.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3128 8540 3099 8500 3097 8500 3096 8498
3093 8498 3093 8497 3092 8497 3061 8582
3108 8598
TIME...MOT...LOC 0122Z 305DEG 13KT 3125 8539 3103 8585
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
11-MMSpecial weather statement, Sep 1, 9:55 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
955 PM EDT Wed Sep 1 2021
GAZ159-160-020245-
Brooks GA-Lowndes GA-
955 PM EDT Wed Sep 1 2021
...A strong thunderstorm will impact portions of Lowndes and central
Brooks Counties through 1045 PM EDT...
At 955 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hahira, or 11 miles northwest of Valdosta, moving southeast at 15
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Quitman, Valdosta, Hahira, Moody Air Force Base, I-75 At Exit 16,
Remerton, Morven, Barney, Valdosta Regional Airport, Kinderlou, I-75
At Exit 29, Empress, Brooks Co A/p, Blue Springs, I-75 At Exit 22 and
Naylor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3085 8309 3083 8309 3083 8310 3082 8310
3065 8358 3100 8367 3105 8350 3104 8349
3103 8347 3103 8327 3097 8318 3095 8318
3095 8315 3087 8302 3085 8303
TIME...MOT...LOC 0155Z 304DEG 15KT 3096 8346
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
11-MMThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 8:18 PM EDT | Special Weather Statement | TAE | Holmes | 57 min |
| Sep 1, 8:43 PM EDT | Severe Thunderstorm Warning | TAE | Holmes | 47 min |
| Sep 1, 9:22 PM EDT | Special Weather Statement | TAE | Holmes | 53 min |
| Sep 2, 10:04 AM EDT | Special Marine Warning | TAE | 40 min | |
| Sep 2, 3:32 PM EDT | Special Weather Statement | TAE | Washington | 28 min |
| Sep 2, 5:22 PM EDT | Special Weather Statement | TAE | Walton | 23 min |
| Sep 2, 5:46 PM EDT | Special Weather Statement | TAE | Walton | 29 min |
| Sep 1, 8:56 PM EDT | Special Weather Statement | TAE | Colquitt, Lanier, Lowndes | 34 min |
| Sep 1, 9:12 PM EDT | Special Weather Statement | TAE | Baker, Early, Miller | 63 min |
| Sep 1, 10:59 PM EDT | Special Weather Statement | TAE | Dougherty | 31 min |
| Sep 2, 3:28 PM EDT | Special Weather Statement | TAE | Colquitt, Cook | 32 min |
| Sep 2, 5:26 PM EDT | Special Weather Statement | TAE | Mitchell | 34 min |
| Sep 1, 8:34 PM EDT | Special Weather Statement | TAE | Houston | 41 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.